Prospective Study of the Treatment of Biotin in Patients with Drug Erythema due to Gefitinib or Erlotinib
Pp. 362-365 (4)
Yoshikazu Ogawa, Takayoshi Kiba, Kikuo Nakano, Sayoko Kajiume, Yuko Okada and Yasunori Ichiba
Gefitinib and erlotinib, which are epidermal growth factor receptor (EGFR)
tyrosine kinase inhibitors (TKIs), have been used for the treatment of inoperable and
recurrent non-small cell lung cancer patients. A major side effect of these drugs is skin
rash, which occurs at a high frequency. Biotin is a water-soluble vitamin that belongs to
the vitamin B family; biotin deficiency increases the risk of skin dermatitis. We
recently reported that biotin was administered to four patients with skin rash, all of
whom were treated with either gefitinib or erlotinib and were unable to be treated by a
steroid ointment alone. Biotin may be considered useful in the treatment of skin rash
caused by EGFR-TKIs. The aim of this paper is to discuss the usefulness of biotin in
patients with erythema because of gefitinib and erlotinib.
Biotin, EGFR-TKI, Erlotinib, Erythema, Gefitinib.
Department of Pharmacy, National Hospital Organization, Kure Medical Center and Chugoku Cancer Center, 3-1 Aoyama-cho, Kure 737-0023, Japan.